Alert archive / Alabama / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 192, NWS Mobile, AL

June 10, 2022Greene County, Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 2:25 PM CDT for Greene County, Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 65 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2022, 2:25 PM CDT (19:25 UTC)
Expired
Jun 10, 2022, 3:30 PM CDT
In force
65 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:30 PM CDTTSTM WND DMG1 E Robinson Junction, MS*** 1 INJ *** TREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. ONE INJURY REPORTED. TIME ESTIMATED BY RADAR.
Jun 10, 2:30 PM CDTTSTM WND DMG1 E Robinson Junction, MSTREE DOWN THROUGH THE ROOF OF A MOBILE HOME ON LACEY RD. TIME ESTIMATED BY RADAR.
Jun 10, 2:53 PM CDTTSTM WND DMGMillry, ALDOWNED TREES AND POWER LINES REPORTED IN MILLRY. TIME ESTIMATED BY RADAR.
Jun 10, 3:10 PM CDTTSTM WND DMG5 W Coffeeville, ALSOCIAL MEDIA POST REPORTS LARGE TREES DOWN ON HIGHWAY 84 AROUND 5 MILES WEST OF COFFEEVILLE, AL.
Jun 10, 3:25 PM CDTTSTM WND DMGSeaboard, ALBROADCAST METEOROLOGIST RECEIVED A VIEWER PHOTO OF TREES DOWN ON BETHEL CHURCH ROAD.
Jun 10, 3:30 PM CDTTSTM WND DMGWinn, ALEM REPORTS TREES AND POWERLINES DOWN ON BETHLEHEM ROAD AT WINN ROAD.
Jun 10, 3:35 PM CDTTSTM WND DMG3 Sse Coffeeville, ALEM REPORTS A TREE DOWN ON HIGHWAY 69 NEAR THRONTON CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:39 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

026 
WUUS54 KMOB 101925
SVRMOB
ALC023-025-129-MSC041-153-102030-
/O.NEW.KMOB.SV.W.0192.220610T1925Z-220610T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
225 PM CDT Fri Jun 10 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Choctaw County in southwestern Alabama...
  Washington County in southwestern Alabama...
  Western Clarke County in southwestern Alabama...
  Eastern Wayne County in southeastern Mississippi...
  Northeastern Greene County in southeastern Mississippi...

* Until 330 PM CDT.

* At 224 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles southwest of Stonewall to near Waynesboro to
  9 miles northeast of Richton to 4 miles northeast of Mclaurin,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jackson, Butler, Chatom, Saint Stephens, Wagarville, Leroy, Deer
  Park, Tibbie, Millry, State Line, Buckatunna, Silas, Fruitdale,
  Coffeeville, McIntosh, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3210 8805 3209 8805 3206 8807 3206 8812
      3205 8812 3199 8810 3199 8789 3117 8788
      3117 8789 3115 8787 3117 8790 3115 8790
      3115 8797 3117 8799 3115 8802 3114 8855
      3187 8856 3190 8847 3210 8845
TIME...MOT...LOC 1924Z 279DEG 34KT 3208 8883 3169 8867 3142 8881 3122
8919

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM
1 follow-up statement
536 
WWUS54 KMOB 102001
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
301 PM CDT Fri Jun 10 2022

ALC023-025-129-MSC041-153-102030-
/O.CON.KMOB.SV.W.0192.000000T0000Z-220610T2030Z/
Choctaw AL-Washington AL-Clarke AL-Wayne MS-Greene MS-
301 PM CDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CHOCTAW...WASHINGTON...WESTERN CLARKE...EASTERN WAYNE AND
NORTHEASTERN GREENE COUNTIES...

At 301 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Toxey to 7 miles northwest of Saint
Stephens to 3 miles southwest of Tibbie to 7 miles west of
Leakesville, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Jackson, Butler, Chatom, Saint Stephens, Wagarville, Leroy, Deer
Park, Tibbie, Millry, State Line, Buckatunna, Silas, Fruitdale,
Coffeeville, McIntosh, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3210 8805 3209 8805 3206 8807 3206 8812
      3205 8812 3199 8810 3199 8789 3117 8788
      3117 8789 3115 8787 3117 8790 3115 8790
      3115 8797 3117 8799 3115 8802 3114 8855
      3187 8856 3190 8847 3210 8845
TIME...MOT...LOC 2001Z 285DEG 30KT 3199 8832 3160 8816 3133 8830 3113
8868

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:08 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 10, 2:08 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
208 PM CDT Fri Jun 10 2022

.MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued
for most of the forecast area until 8pm. The MCS we have been
tracking all day has continued to progress southeast and is
interacting with a very unstable airmass. Latest mesoanalysis
indicates MLCAPES have increased to 2500-3500 J/kg from inland SE
MS southeastward across coastal AL/NW FL. There is a notable
instability gradient across the northeast portions of the forecast
area. This line of strong to severe storms will continue to move
east and southeast into our region through the rest of the
afternoon, aided by interaction with a west-east outflow boundary
over the central portion of the forecast area and modest 500 mb
height falls. The greatest coverage of storms will likely be
focused across interior SE MS and interior SW AL. Closer to the
coast, visible satellite shows that convective cumulus is
struggling to develop, likely due to residual subsidence from
earlier Gulf/SE LA convection. Convective coverage along the
immediate coast remains uncertain. Storms may also begin to
struggle as they reach south central AL due to lower instability.

Low level lapse rates are 8-9 C/km with DCAPES near or just over
1000 J/kg. This suggests the primary severe weather threat will
continue to be damaging wind gusts. Some isolated severe hail is
possible with the stronger updrafts. The tornado threat is rather
low due to weak shear. However, given the presence of the
aforementioned west-east outflow boundary and the incoming
boundary from the northwest, we will have to watch for storm scale
interactions along those boundaries as brief spin-ups can
sometimes occur. Again, damaging wind gusts will be the primary
severe threat.

The severe threat should come to an by 9pm at the very latest, but
likely sooner. Rain chances will decrease markedly for inland
areas late tonight into the overnight hours. The biggest
uncertainty is rain chances closer to the coast. Some hi-res
guidance suggests a boundary will be left draped across the
southern third of the area, which may help to spark additional
isolated to scattered storms late this evening into the overnight
closer to the coast. Maintained a chance of thunderstorms for
those areas given this possibility. 34/JFB

&&

.PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/

AVIATION...
18Z issuance...A line of strong to severe storms continue to
approach the region from the northwest. The line should enter our
Southeast Mississippi/Southwest Alabama counties by 19-20Z, and
should reach our TAF sites by 21-22Z. Low-end MVFR to IFR
conditions, as well as gusty winds and frequent lightning will
accompany these storms as they push through. Storms should
decrease in coverage and intensity by the evening hours. VFR
conditions are expected overnight tonight and into Saturday
morning. /96

PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS
continues to make progress east and southeast, now moving into
west central MS as of 11am. There are mixed signals about how the
organization of the MCS will hold together as it moves southeast
into our area this afternoon. The first thing we note this morning
is a marked instability gradient across the area in association
with a weak front located roughly near the Hwy 84 corridor.
MLCAPES have already climbed to 2000-2500 J/kg along the coast
(also aided by a moisture surge from a northward moving outflow
boundary from earlier Gulf convection) to under 1000 J/kg north of
Hwy 84. With additional heating today, MLCAPES are forecast to
climb to 3000-4000 J/kg across the I-10 corridor into adjacent
parts of SE MS with 1000-1500 J/kg across our far northern third
of the forecast area. Effective bulk shear will not be too
favorable with values of 15-25 kt in general. Overall this
suggests that the overall MCS may become somewhat disorganized.
However, the associated outflow boundary will continue to march
southeast into our inland SE MS counties around 1pm or so and
continue southeast across the region through the afternoon and
early evening. As the boundary encounters the increasingly
unstable airmass, we will likely see new storm development along
and just ahead of the boundary (with convection also aided by
subtle 500 mb height falls and the northward moving outflow north
of I-10). Having said that, the extent of convective coverage
still remains uncertain as satellite and mesoanalysis indicates
some residual subsidence over coastal areas from the early morning
Gulf convection. Some mesoscale models indicate this could limit
overall coverage in southern and eastern zones. We will have to
watch satellite trends for the next few hours to see how much of a
factor that could be. All that being said, our current forecast
of decreasing rain chances in the eastern zones looks good so no
changes are anticipated to the ongoing forecast.

While deep layer shear is rather meager, steep low level lapse
rates and DCAPES around 1000 J/kg indicate the potential for
damaging wind gusts as the main severe threat. However, a few
large hail reports are possible in the southern half of the area
where the higher instability resides. The tornado threat is rather
low today due to weak shear. However, given the outflow boundary
present north of I-10 and the incoming boundary from the
northwest, we will have to watch for storm scale interactions
along those boundaries as brief spin-ups can sometimes occur.
Again, damaging wind gusts will be the primary severe threat.

The current Slight Risk over a majority of our area handles the
threat well. The severe threat should end by 9pm in our eastern
zones, if not sooner. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 1:12 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022

ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...

At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mount Vernon and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
      3116 8793 3115 8790 3117 8789 3114 8787
      3116 8788 3116 8787 3118 8785 3119 8788
      3121 8788 3120 8785 3122 8786 3122 8784
      3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 1:53 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne67 min
Jun 10, 2:30 PM CDTSpecial Weather StatementMOBGeorge, Perry45 min
Jun 10, 2:38 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone52 min
Jun 10, 2:55 PM CDTSpecial Weather StatementMOBGreene, Perry50 min
Jun 10, 3:22 PM CDTSpecial Weather StatementMOBGeorge38 min
Jun 10, 1:31 AM CDTSpecial Marine WarningMOB119 min
Jun 10, 3:24 AM CDTSpecial Marine WarningMOB2 hr
Jun 10, 5:23 AM CDTSpecial Marine WarningMOB82 min
Jun 10, 12:53 PM CDTSpecial Marine WarningMOB67 min
Jun 10, 1:12 PM CDTSpecial Weather StatementMOBWashington48 min
Jun 10, 2:47 PM CDTSpecial Weather StatementMOBConecuh, Escambia43 min
Jun 10, 3:12 PM CDTSpecial Weather StatementMOBMobile48 min
Jun 10, 3:17 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Washington43 min
Jun 10, 3:25 PM CDTSpecial Weather StatementMOBBaldwin65 min
Jun 10, 3:30 PM CDTAreal Flood AdvisoryMOBClarke, Monroe, Washington3 hr
Jun 10, 3:41 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 3:44 PM CDTSpecial Weather StatementMOBBaldwin, Mobile61 min
Jun 10, 3:56 PM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox38 min
Jun 10, 4:27 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile63 min
Jun 10, 4:30 PM CDTSpecial Marine WarningMOB2 hr
Jun 10, 4:36 PM CDTSpecial Weather StatementMOBButler, Crenshaw54 min
Jun 10, 4:48 PM CDTSevere Thunderstorm WarningMOBBaldwin42 min
Jun 10, 5:05 PM CDTSevere Thunderstorm WarningMOBBaldwin40 min
Jun 10, 5:18 PM CDTSpecial Weather StatementMOBButler, Crenshaw42 min
Jun 10, 5:27 PM CDTSpecial Marine WarningMOB97 min
Jun 10, 5:53 PM CDTSpecial Marine WarningMOB97 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.